Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 194, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Aug 2, 2008, 4:23 PM EDT for Bristol County, Plymouth County, Massachusetts. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 2, 2008, 4:23 PM EDT (20:23 UTC)
- Expired
- Aug 2, 2008, 5:00 PM EDT
- In force
- 37 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
Counties Bristol County, MA, Plymouth County, MA
The radar
The Boston radar (KBOX), 39 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 2, 4:27 PM EDT | TSTM WND DMG | New Bedford, MA | TREES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 8.4 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 59 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 1196 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KBOX 022023
SVRBOX
MAC005-023-022100-
/O.NEW.KBOX.SV.W.0194.080802T2023Z-080802T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
423 PM EDT SAT AUG 2 2008
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN BRISTOL COUNTY IN SOUTHEAST MASSACHUSETTS...
THIS INCLUDES THE CITY OF NEW BEDFORD...
SOUTHERN PLYMOUTH COUNTY IN SOUTHEAST MASSACHUSETTS...
* UNTIL 500 PM EDT
* AT 421 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM WESTPORT TO NEW BEDFORD TO 6 MILES SOUTH OF NEW
BEDFORD...OR ALONG A LINE EXTENDING FROM FALL RIVER TO NEW BEDFORD
TO 6 MILES SOUTH OF NEW BEDFORD...AND MOVING NORTHEAST AT 27 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
MATTAPOISETT BY 440 PM EDT...
ROCHESTER BY 445 PM EDT...
MARION BY 450 PM EDT...
CARVER AND WAREHAM BY 500 PM EDT...
LAT...LON 4159 7102 4164 7113 4193 7086 4190 7068
4181 7060 4157 7087 4158 7089 4158 7092
4153 7092 4151 7093
TIME...MOT...LOC 2023Z 219DEG 24KT 4167 7103 4166 7094
4158 7094
$$
DRAGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 1:18 PM EDT, 3 hours 5 minutes earlier.
Area forecast discussion, Aug 2, 1:18 PM EDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 118 PM EDT SAT AUG 2 2008 .SYNOPSIS... LOW PRES FROM THE GREAT LAKES WILL MOVE THROUGH DURING THE WEEKEND PRODUCING SHOWERS AND STRONG THUNDERSTORMS. THE LOW WILL MOVE EAST OF NEW ENGLAND ON MONDAY. A COLD FRONT WILL APPROACH THE REGION WEDNESDAY AND MOVE THROUGH WEDNESDAY NIGHT. THIS FRONT WILL BRING SHOWERS AND THUNDERSTORMS WEDNESDAY AFTERNOON AND NIGHT. && .NEAR TERM /THROUGH TONIGHT/... TSTM COMPLEX OVER CENTRAL LI SOUND AND COASTAL CT RIDING ALONG A WEAK SURFACE WARM FRONTAL BOUNDARY AND THE NOSE OF A MID LEVEL JET. THIS COMPLEX IS MOVING INTO A FAVORABLE ENVIRONMENT AS IT MOVES EAST AND APPROACHING COASTAL RI...AS THIS AREA HAS WARM SECTORED WITH TDS IN THE LOW 70S. THIS IS PROVIDING MLCAPE OF 1000-1500 J/KG ACROSS LI EDGING EASTWARD ALONG THE CT COASTLINE. SO THE COMBINATION OF MODEST INSTABILITY AND SHEAR WILL INCREASE THE RISK OF STRONG TO SEVERE TSTMS EARLY THIS AFTERNOON ACROSS COASTAL RI AND POSSIBLY INTO SOUTHEAST MA. WARM FRONT MAY STRUGGLE TO ADVANCE MUCH FARTHER NORTH AS LOW PRES DEVELOPS ON THE FRONT. FARTHER NORTHWEST...APPROACHING MID LEVEL TROF AND IT/S ASSOCIATED COLD POOL MOVING SLOWLY EAST ACROSS NY AND PA. THIS IS BEGINNING TO STEEPEN MID LEVEL LAPSE RATES ACROSS WESTERN PORTIONS OF CT/MA AND SW NH. HOWEVER SIGNIFICANT CONVECTIVE CLOUD DEBRIS HAS LIMITED SURFACE HEATING TO TEMPS ONLY IN THE MID TO UPPER 70S. THEREFORE CONVECTION MAY STRUGGLE TO DEVELOP AND ADVANCE EAST UNTIL LATER THIS AFTERNOON. STAY TUNED && .SHORT TERM /SUNDAY/... SUNDAY... THE COLD POOL ALOFT LOOKS TO REMAIN OVERHEAD WITH 500 MB TEMPERATURES AROUND -12C. WE ARE NOT EXPECTING A WASHOUT...BUT WILL RUN WITH CHANCE TO LOW END LIKELY POPS FOR SCATTERED SHOWERS AND THUNDERSTORMS RE-DEVELOPING IN THE AFTERNOON. LOOKS LIKE THE AREAL COVERAGE WILL BE GREATEST ACROSS SOUTHERN NH/EASTERN MA CLOSEST TO THE COLD POOL. THE KEY TO SUNDAY WILL BE THE AMOUNT OF DRYING THAT OCCURS NEAR THE 700 MB LEVEL. DRY AIR AT THIS LEVEL CAN TRAIN INTO THE UPDRAFTS AND CUT THEM DOWN. IF THE ACTIVITY IS ABLE TO PUNCH THROUGH THIS LEVEL...THE POTENTIAL IS THERE FOR A FEW SEVERE THUNDERSTORMS WITH THE COLD POOL ALOFT. THE MAIN THREAT WOULD BE LARGE HAIL DESPITE RELATIVELY WEAK WIND FIELDS. LATER SHIFTS WILL HAVE TO KEEP AN EYE ON THIS POTENTIAL. HIGH TEMPERATURES WILL MAINLY BE IN THE LOW TO MID 80S. && .LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/... THE UPPER FLOW FEATURES LOW PRESSURE DROPPING FROM HUDSON BAY INTO THE NORTHEAST USA WHILE A RIDGE OVER THE PLAINS FLATTENS AS IT SHIFTS EAST AND RUNS INTO THE PROCESSION OF LOWS. OUR CONCERNS COME MAINLY ON MONDAY...WEDNESDAY...FRIDAY. ON MONDAY THE SURFACE LOW DEPARTS BUT UPPER LOW REMAINS OVER NEW ENGLAND FOR THE START OF THE DAY. THIS MEANS COLD AIR ALOFT...-12C AT 500 MB...AND WITH SHORTWAVES IN THE FLOW ACROSS NEW ENGLAND AS THE LOW DEPARTS DURING THE DAY. SO THE FORECAST CALLS FOR SCATTERED THUNDERSTORMS IN THE AFTERNOON. ALL AREAS HAVE A CHANCE...BUT WITH THE PATTERN SHIFTING EAST DURING THE AFTERNOON IT WOULD SEEM THAT MHT/ASH/EASTERN MA HAVE THE BEST CHANCE. THE PRESENCE OF THE COLD POOL ALOFT WOULD AID IN HAIL FORMATION...NOT SURE IF ANY HAIL WOULD REACH SEVERE CRITERIA. ON WEDNESDAY A WEAK WARM FRONT MOVES THROUGH WITH SOME CLOUDS BUT LACKING MUCH UPPER SUPPORT. TEMPS ALOFT REACH 15-17C SO MAX TEMPS IN THE MID AND UPPER 80S ARE POSSIBLE...WE HAVE STAYED ON THE LOW SIDE OF THIS RANGE FOR NOW GIVEN THE FLATTENING OF THE UPPER RIDGE. PLENTY OF INSTABILITY FOR THE AFTERNOON. WIND FIELDS ALOFT STRENGTHEN IN THE AFTERNOON...20-30 KNOTS AT 850 MB AND 45-55 KNOTS AT 500 MB. THE ACTUAL COLD FRONT SEEMS A TAD TOO WEST TO ACT AS A FOCUS...BUT THE FORECAST PRESSURE PATTERN SUGGESTS A LEE TROF ACROSS THE COASTAL PLAIN WHICH COULD PINCH HIT RATHER NICELY. PRECIPITABLE WATER VALUES ALSO ARE FORECAST TO INCREASE WITH VALUES NEAR 2 INCHES IN THE AFTERNOON/EVENING. SO THUNDERSTORMS ARE FORECAST...AND WITH CONCERNS FOR STRONG WINDS AND HEAVY DOWNPOURS. THE ACTUAL COLD FRONT PASSAGE IS FORECAST FOR WEDNESDAY NIGHT. AFTER THAT THE MODEL DATA IS LESS CLEAR...BUT SUGGESTS ANOTHER FRONT LATE FRIDAY WITH THUNDERSTORMS AGAIN A CONCERN. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... TODAY AND TONIGHT... MVFR-IFR CONDITIONS ACROSS EASTERN MA WILL LIFT TO MVFR-VFR AROUND MIDDAY. CONDITIONS WILL BRIEFLY DROP TO IFR IN SCATTERED STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT. IN ADDITION...WIDESPREAD LOW CLOUDS AND FOG SHOULD MOVE ONTO THE SOUTH COAST/CAPE AND ISLANDS THIS EVENING AND CONTINUE INTO TONIGHT. AREAS OF DENSE FOG WILL ALSO DEVELOP LATE TONIGHT WITH THE WET GROUND FROM THE HEAVY SHOWERS AND THUNDERSTORMS. SUNDAY... CONDITIONS SHOULD IMPROVE TO MAINLY VFR. HOWEVER...BRIEF REDUCTIONS IN CEILINGS AND VISIBILITIES ARE POSSIBLE IN THE RE-DEVELOPMENT OF SCATTERED SHOWERS AND THUNDERSTORMS WITH THE COLD POOL ALOFT. OUTLOOK...SUNDAY NIGHT THROUGH WEDNESDAY... SUNDAY NIGHT...AREAS OF MVFR/IFR IN FOG. MONDAY...FOG EARLY THEN IMPROVING TO VFR. SCATTERED MVFR/IFR IN THE AFTERNOON AND EVENING IN THUNDERSTORMS. THE BEST CHANCE WILL BE IN THE EAST...INCLUDING MHT-BOS-PVD AND CAPE/ISLANDS. MORE PATCHY FOG OVERNIGHT. TUE...PATCHY MVFR/IFR FOG EARLY IN THE DAY...OTRW BECMG VFR. WEDNESDAY... VFR TO START BUT SHOULD DETERIORATE TO MVFR/IFR IN SHOWERS/TSTMS IN THE AFTERNOON. STRONG WINDS AND HEAVY DOWNPOURS A CONCERN. && .MARINE... TODAY THROUGH SUNDAY... PATCHY FOG WITH VSBY AROUND 1 NM WILL LINGER ACROSS CAPE ANN DOWN TO MASS BAY AND CAPE COD BAY FOR THE REMAINDER OF THE MORNING...AND THEN BEGIN TO BURN OFF EARLY THIS AFTERNOON. SEAS WILL REMAIN BETWEEN 1 AND 3 FEET WITH SUSTAINED WINDS LESS THAN 15 KNOTS. HOWEVER...SCATTERED STRONG TO SEVERE THUNDERSTORMS WITH GUSTY WINDS AND HAIL WILL CROSS THE WATERS THIS EVENING AND INTO TONIGHT. IN ADDITION...AREAS OF DENSE FOG WILL LIKELY DEVELOP ACROSS THE WATERS TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO RE-DEVELOP ON SUNDAY. OUTLOOK...SUNDAY NIGHT THROUGH WEDNESDAY... FOG AND LOW CLOUDS WILL DEVELOP EACH NIGHT AND THIN OUT EACH MORNING. VSBYS IN SOME FOG PATCHES WILL BE BELOW 1 MILE. SCATTERED THUNDERSTORMS MONDAY AFTERNOON AND EVENING ESPECIALLY IN THE MASSACHUSETTS WATERS. THUNDERSTORMS WILL AGAIN BE A FACTOR WEDNESDAY AFTERNOON AND NIGHT FOR ALL WATERS AS A COLD FRONT APPROACHES. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...NONE. && SYNOPSIS...WTB NEAR TERM...NOCERA SHORT TERM...FRANK LONG TERM...WTB AVIATION...WTB/NOCERA/FRANK MARINE...WTB/NOCERA/FRANK
Hazardous weather outlook, Aug 2, 7:38 AM EDT, 8 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 738 AM EDT SAT AUG 2 2008 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-031145- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 738 AM EDT SAT AUG 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS INTERIOR SOUTHERN NEW ENGLAND AFTER 1 OR 2 PM THIS AFTERNOON. THE THUNDERSTORMS WILL OVERSPREAD THE COASTAL PLAIN BY LATE AFTERNOON OR EARLY THIS EVENING. THE THREAT FOR SCATTERED SEVERE THUNDERSTORMS WILL CONTINUE WELL INTO THE NIGHT. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING STRAIGHT LINE WIND GUSTS. HOWEVER...AN ISOLATED WEAK TORNADO CAN NOT BE RULED OUT. IN ADDITION...THE POTENTIAL FOR HEAVY RAINFALL AND URBAN STREET FLOODING EXISTS WITH THESE THUNDERSTORMS. FLOOD ADVISORIES WILL LIKELY BE NEEDED LATER THIS AFTERNOON FOR PORTIONS OF THE REGION AND PERHAPS EVEN AN ISOLATED FLASH FLOOD WARNING OR TWO. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SCATTERED THUNDERSTORMS ARE ALSO EXPECTED SUNDAY AND MONDAY DURING THE AFTERNOON AND EVENING HOURS. A FEW OF THE STORMS MAY BECOME SEVERE AND PRODUCE LARGE HAIL. ADDITIONAL THUNDERSTORMS ARE IN THE FORECAST WEDNESDAY AND FRIDAY. ITS WAY TOO EARLY TO ASSESS IN MUCH DETAIL BUT THERE IS THE POTENTIAL FOR MORE SEVERE WEATHER ALONG WITH THE POSSIBILITY OF LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ230>237-250-254-255-031145- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 738 AM EDT SAT AUG 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. SCATTERED STRONG THUNDERSTORMS WITH HAIL AND GUSTY WINDS ARE EXPECTED TO OVERSPREAD THE REGION LATE THIS AFTERNOON OR EVENING AND CONTINUE WELL INTO THE NIGHT. IN ADDITION...THE STORMS WILL PRODUCE DANGEROUS LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ADDITIONAL SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP SUNDAY AND MONDAY DURING THE AFTERNOON AND EVENING HOURS. A FEW THUNDERSTORMS ARE ALSO POSSIBLE WEDNESDAY NIGHT AND AGAIN ON FRIDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Aug 2, 2:36 PM EDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 236 PM EDT SAT AUG 2 2008 MAZ005-012-013-021845- CENTRAL MIDDLESEX COUNTY MA-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA- 236 PM EDT SAT AUG 2 2008 AT 234 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRENGTHENING THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 35 MPH OVER MILFORD...MOVING NORTHEAST AT 21 MPH. THE THUNDERSTORM WILL BE NEAR...HOLLISTON AND HOPKINTON BY 250 PM EDT. FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR DRAINAGE AREAS. THIS STORM MAY BEGIN PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. IF YOU ARE CAUGHT OUTSIDE...STAY AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH AS GOLF COURSES OR BALL FIELDS.
Special weather statement, Aug 2, 3:31 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 331 PM EDT SAT AUG 2 2008 MAZ004>007-010>016-019-026-022030- CENTRAL MIDDLESEX COUNTY MA-EASTERN ESSEX MA-EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-NORTHERN WORCESTER MA-NORTHWEST MIDDLESEX COUNTY MA-SOUTHEAST MIDDLESEX MA-SOUTHERN WORCESTER MA-SUFFOLK MA-WESTERN ESSEX MA-WESTERN NORFOLK MA- 331 PM EDT SAT AUG 2 2008 AT 330 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SCATTERED STRONG THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 35 MPH ALONG A LINE EXTENDING FROM 2 MILES SOUTHWEST OF HULL TO HOPKINTON TO WARE...OR ALONG A LINE EXTENDING FROM 5 MILES EAST OF QUINCY TO 5 MILES NORTH OF MILFORD TO 16 MILES SOUTHEAST OF AMHERST...MOVING NORTHEAST AT 25 MPH. THIS WAS ROUGHLY ALONG THE MASS TURNPIKE AND DRIFTING NORTHEAST. THUNDERSTORMS WILL BE NEAR...WORCESTER...WESTBOROUGH...WEST ROXBURY AND ROSLINDALE BY 340 PM EDT...WELLESLEY...SOUTHBOROUGH...SOUTH BOSTON AND SHREWSBURY BY 350 PM EDT...WINTHROP AND WESTON BY 400 PM EDT. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED AREAS. SOME OF THESE STORMS ARE PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. IF YOU ARE CAUGHT OUTSIDE...STAY AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH AS GOLF COURSES OR BALL FIELDS. DRAG
Special weather statement, Aug 2, 4:09 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 409 PM EDT SAT AUG 2 2008 MAZ018>022-RIZ007-022045- BARNSTABLE MA-EASTERN PLYMOUTH MA-NEWPORT RI-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-WESTERN PLYMOUTH MA- 409 PM EDT SAT AUG 2 2008 AT 407 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 35 OR 40 MPH 4 MILES WEST OF DARTMOUTH...OR ABOUT 10 MILES SOUTHWEST OF NEW BEDFORD...MOVING NORTHEAST AT 32 MPH. THE THUNDERSTORM WILL BE NEAR...7 MILES SOUTHEAST OF WESTPORT BY 410 PM EDT...NEW BEDFORD AND ACUSHNET BY 430 PM EDT...ROCHESTER AND MARION BY 440 PM EDT...WAREHAM AND 8 MILES WEST OF BOURNE BY 450 PM EDT. DRAG
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 3:42 PM EDT | Areal Flood Advisory | BOX | Bristol, Essex, Hampden, Hampshire, Middlesex, Norfolk and 3 more | 3 hr |
| Aug 2, 4:21 PM EDT | Special Marine Warning | BOX | 39 min | |
| Aug 2, 4:32 PM EDT | Special Marine Warning | BOX | 43 min | |
| Aug 2, 4:52 PM EDT | Areal Flood Advisory | BOX | Barnstable, Bristol, Dukes, Plymouth | 50 min |
| Aug 2, 5:13 PM EDT | Special Marine Warning | BOX | 47 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.